September 04, 2009

Probable change in treatment

I saw the oncologist yesterday and we both noted that my tumor markers have been climbing since May. That's an indicator that the Megace is not as effective as we'd hoped. So it looks as though I will probably face a change in treatment in the next month or so.

In June Dr. G had reduced the Megace dose from 5 ml to 2.5 ml after I complained of significant side effects. Now he wants me to return to the 5 ml daily dose until I start something new. Hopefully the side effects will not be as severe!

We are considering a clinical trial for dasatinib, a drug my cousin the oncologist had recommended I take. It's a phase II trial, determining which dose is most effective. Dr. G plans to talk with another oncologist at UW Medical Center who is running the trial locally to see what she has found about dasatinib's effectiveness. I don't know if I will end up on the once daily or twice daily dose or indeed if I will take it at all.

Back to wait and see....

1 comment:

  1. Oh, I'm sorry for your setback Jill.

    ReplyDelete

About Me

My Photo
I dance with cancer. Oy!